Aug 13, 2012
Estimado Dr., tengo lipoatrofia facial debido a los antirretrovirales q estoy tomando, zidovudina + lamivudina, ritonavir, efivurtide, darunavir, tenofovir. tengo cv indetectable y cd4 700. quisiera saber cual de estos medicamentos deberia sustituir y si es posible revertir la lipoatrofia (facial y corporal). es posible mejorar el desgaste facial mediante cirujano plastico?, sculptra puede ayudar en mi caso?, me pueden decir el costo en USA?, gracias
Dear Dr., I have facial lipoatrophy due to q'm taking antiretrovirals, zidovudine + lamivudine, ritonavir, efivurtide, darunavir, tenofovir. I have undetectable and CD4 700 hp. I would like to know which of these drugs should be replaced and if possible reverse lipoatrophy (facial and body). can be improved by plastic surgeon facial wasting?, sculptra can help me?, I can say the cost in USA?, thanks
| Response from Dr. Pierone
Hello, and thanks for posting.
I used Google translation tool to convert your question from Spanish to English and added this below the original question.
You are on quite a lot of medications and the first question to ask your doctor is whether they are all necessary.
The one medication on your list that is most closely linked to lipoatrophy is zidovudine (AZT, Retrovir). Studies have shown that stopping this medication will slow the loss of facial fat and sometimes allow for rebuilding of facial fat.
Sculptra is effective for treatment of lipoatrophy. The typical cost in the United States is between $600 and $800 per vial. The number of vials needed to treat depends on the degree of facial volume loss.
I hope this information helps and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Painful Urination An Acute Symptom Of HIV?
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Herpes After Condom Inside Out Worried I Have HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
- Itchy Skin After Precum Touching Vagina Sign Of HIV AIDS
- Night Sweats After Oral Sex Hooker Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.